Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 200, NWS North Platte, NE

June 29, 2014Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2014, 6:22 AM CDT for Custer County, Nebraska. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2014, 6:22 AM CDT (11:22 UTC)
Expired
Jun 29, 2014, 7:00 AM CDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Custer County, NE

The radar

The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 6:30 AM CDTTSTM WND GST 607 E Callaway, NE
Jun 29, 6:30 AM CDTHAIL 17 E Callaway, NEHAIL COVERED THE GROUND.
Jun 29, 6:35 AM CDTHAIL 0.8812 E Callaway, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 94 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
94 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2313 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WUUS53 KLBF 291122
SVRLBF
NEC041-291200-
/O.NEW.KLBF.SV.W.0200.140629T1122Z-140629T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 AM CDT SUN JUN 29 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 700 AM CDT

* AT 620 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALLAWAY...
  AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BROKEN BOW...OCONTO...BERWYN...WESTERVILLE...ANSLEY...MASON CITY...
  PRESSEY STATE WILDLIFE MANAGEMENT AREA...BUCKEYE AND GAVIN SIDING.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 274 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 79 AND 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4114 9999 4144 10001 4141 9920 4113 9920
TIME...MOT...LOC 1122Z 273DEG 37KT 4130 9984

HAIL...1.00IN
WIND...60MPH

$$

CLB
2 follow-up statements
123 
WWUS53 KLBF 291149
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 AM CDT SUN JUN 29 2014

NEC041-291200-
/O.CON.KLBF.SV.W.0200.000000T0000Z-140629T1200Z/
CUSTER NE-
649 AM CDT SUN JUN 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CUSTER
COUNTY UNTIL 700 AM CDT...

AT 643 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
BROKEN BOW...AND MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BERWYN...ANSLEY...MASON CITY...WESTERVILLE AND GAVIN SIDING.

THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 275 AND 307.

THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 300 AND 308.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 79 AND 98.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4114 9999 4144 10001 4141 9920 4113 9920
TIME...MOT...LOC 1149Z 273DEG 37KT 4128 9955

HAIL...1.00IN
WIND...60MPH

$$

CLB
771 
WWUS53 KLBF 291159
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 AM CDT SUN JUN 29 2014

NEC041-291208-
/O.EXP.KLBF.SV.W.0200.000000T0000Z-140629T1200Z/
CUSTER NE-
659 AM CDT SUN JUN 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUSTER COUNTY WILL
EXPIRE AT 700 AM CDT/600 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL UP TO THE SIZE OF PENNIES IS STILL POSSIBLE 
WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.

LAT...LON 4114 9999 4144 10001 4141 9920 4113 9920
TIME...MOT...LOC 1158Z 273DEG 37KT 4127 9943

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:54 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 29, 3:54 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
354 AM CDT SUN JUN 29 2014

.SYNOPSIS...
ISSUED AT 353 AM CDT SUN JUN 29 2014

H5 ANALYSIS FROM EARLIER THIS EVENING...HAD AN UPPER LEVEL LOW
OVER NORTHERN NORTH DAKOTA WITH A POSITIVE TILTED TROUGH
EXTENDING SWD INTO THE OZARKS. LOW AMPLITUDE FLOW EXTENDED WEST
TO THE PACIFIC COAST...WHILE EAST OF THE LOW...A RIDGE EXTENDED
UP THE EASTERN CONUS INTO SRN HUDSON BAY. WV IMAGERY AS OF 230 AM
CDT...HAS THE UPPER LEVEL LOW OVER SWRN MANITOBA WITH A NICE
SHORTWAVE OVER NRN SD...WITH CONVECTION NOTED OVER FAR NRN
NEBRASKA AND THE CENTRAL AND WESTERN SANDHILLS. ADDTL SUPPORT FOR
THESE SHOWERS AND THUNDERSTORMS...LIES WITH A NICE JET
STREAK...VISIBLE ON CURRENT WV IMAGERY. AT THE SURFACE...A TROUGH
OF LOW PRESSURE EXTENDED FROM EASTERN SOUTH DAKOTA...SOUTH INTO
NERN NEBRASKA...THEN SW INTO SWRN NEBRASKA...OR ROUGHLY ALONG A
LINE FROM WATERTOWN SOUTH DAKOTA...TO ONEILL NEBRASKA...TO JUST
WEST OF MCCOOK NEBRASKA. VERY MOIST AIR WAS PRESENT EAST OF THIS
FEATURE...WITH DEW POINTS IN THE 60S. WEST OF THE FEATURE...DEW
POINTS WERE IN THE 50S WITH LIGHT WESTERLY WINDS. TEMPERATURES AS
OF 3 AM CDT...RANGED FROM 61 AT THEDFORD AND VALENTINE...TO 66 AT
BROKEN BOW...OGALLALA AND IMPERIAL.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 353 AM CDT SUN JUN 29 2014

THUNDERSTORM CHANCES LATER TODAY AND TONIGHT AND THE THREAT FOR
SEVERE STORMS WILL BE THE MAIN FORECAST CHALLENGE OVER THE NEXT
24 HRS. FOR TODAY...WILL CONTINUE TO MONITOR THE LATEST RADAR
TRENDS FOR INCLUSION IN THE FORECAST THROUGH MID MORNING. AS IT
STANDS RIGHT NOW...THE LATEST HRRR MODEL...DOES LINGER SOME
CONVECTION IN EAST CENTRAL PORTIONS OF THE CWA THROUGH LATE
MORNING. BASED ON CURRENT RADAR TRENDS...THOUGHTS ARE THAT THE
HRRR IS TOO SLOW WITH PCPN EXITING THE FORECAST AREA THIS
MORNING. WITH THIS IN MIND...WILL END PCPN IN THE EAST BY MID
MORNING. LATER THIS AFTERNOON WITH SURFACE HEATING AND THE
APPROACH OF A SECONDARY UPPER LEVEL DISTURBANCE...SHOWERS AND
THUNDERSTORMS SHOULD FIRE INVOF OF THE BEFOREMENTIONED SURFACE
TROUGH. ATTM...AM EXPECTING THE SURFACE TROUGH TO MOVE LITTLE
TODAY...SO LOCATIONS ROUGHLY EAST OF A LINE FROM O'NEILL TO EAST
OF NORTH PLATTE...WILL BE UNDER THE GREATEST THREAT FOR
THUNDERSTORMS. SOME OF THESE STORMS MAY REACH SEVERE
LIMITS....ESPECIALLY OVER FAR EASTERN AREAS OF THE FORECAST AREA
WHERE CAPES WILL REACH 3000 TO 4000 J/KG THIS AFTERNOON.
ATTM...LARGE HAIL SEEMS TO BE THE MAIN THREAT IN FAR EASTERN
SECTIONS OF THE CWA PER DECENT CAPES IN THE -10 TO -30C LAYER AND
STRONG DEEP LAYER SHEAR. FURTHER WEST OF THE SURFACE
TROUGH...INSTABILITY AND AVAILABLE CAPE DECREASES QUICKLY...SO
ONLY A GENERAL THREAT FOR STORMS EXISTS. HIGHS TODAY WILL RANGE
FROM THE MIDDLE 80S IN THE NORTH AND EAST...WHERE BL MOISTURE IS
GREATEST...TO AROUND 90 IN THE SOUTHWEST WHERE DRIER BL CONDS
EXIST. FOR TONIGHT...THE THREAT FOR STORMS WILL LINGER INTO THE
OVERNIGHT IN THE EASTERN CWA. THE LATEST NAM SOLN...REGENERATES
CONVECTION OVER EASTERN NEBRASKA OVERNIGHT INVOF THE NOSE OF AN
H85 LLJET AND WILL INCLUDE THIS FOR LOCATIONS MAINLY EAST OF
HIGHWAY 183. OVERNIGHT LOWS WILL RANGE FROM THE MIDDLE 50S IN THE
WEST TO THE MIDDLE 60S IN THE EAST. THESE WERE SLIGHTLY HIGHER
THAN GUIDANCE...TO ACCOUNT FOR EXPECTED CLOUDINESS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 353 AM CDT SUN JUN 29 2014

COOLER AIR FILLS IN BEHIND THE COLD FRONT FOR MONDAY. LINGERING
POST FRONTAL GENERAL THUNDERSTORMS POSSIBLE EARLY MONDAY OVER
EASTERN ZONES. BY AFTERNOON ACTIVITY SHOULD BE WELL TO THE EAST
WITH HIGHS IN THE MID 70S TO THE LOWER 80S...POSSIBLY MID 80S IN
FAR SW NEB. MOSTLY CLEAR SKIES OVERNIGHT WILL HELP TO RADIATE
TEMPS INTO THE LOWER TO MID 50S.

SECONDARY UPPER LEVEL TROUGH AXIS ROTATES AROUND AN ONTARIO LOW
FOR TUESDAY. EXPECT MORE IN THE WAY OF CLOUD COVER AND EVEN SOME
SHOWERS. THE ADDED CLOUDS WILL HELP TO HOLD TEMPS IN THE 70S.
MODELS HAVE CONTINUED A DOWNWARD TREND FOR TEMPS THE LAST 3
RUNS...ALTHOUGH DID NOT DROP AS FAR AS LATEST GUIDANCE CAME IN
WITH. IF SKIES BECOME CLOUDY TO MOSTLY CLOUDY THROUGH MUCH OF THE
DAY...EVEN WITH AN EARLY JULY HIGH SUN ANGLE...TEMPS WILL
STRUGGLE TO WARM TO CURRENT FORECAST.

UPPER LEVEL TROUGH WILL PUSH EAST OF THE AREA FOR THURSDAY.
RETURN SOUTHERLY FLOW WILL BRING WARMER TEMPS AND AN INCREASE IN
MOISTURE. HIGHS BACK INTO THE 80S WITH DEW PTS AROUND 60.
MOISTURE IS LIMITED TO THE LOWER LEVELS. FORECAST IS DRY FOR NOW
WITH MID LEVEL MOISTURE SLOWER TO RETURN.

LL JET THURSDAY WILL HELP TO INCREASE MID TO LOWER LEVEL MOISTURE
AND WILL NEED TO BE MONITORED FOR POSSIBLE ISOLATED THUNDER
INCLUSION ON THE NOSE OF THE JET. BETTER SHOWERS ARRIVES FRIDAY
AND INTO THE WEEKEND. RIDGING OVER THE SOUTHERN AND CENTRAL
ROCKIES WILL CAUSE NORTHWEST FLOW TO DEVELOP. NORTHWEST FLOW WILL
RESULT IN A FEW DISTURBANCES RIDING SE ACROSS THE HIGH PLAINS. AS
THE TREND FROM JUNE CONTINUES INTO JULY...WILL NOT TAKE MUCH TO
PRODUCE AT LEAST SOME ISOLATED ACTIVITY. TEMPS WILL ALSO BE ON THE
RISE...WITH UPPER 80S TO LOWER 90S POSSIBLE...ALONG WITH SEASONAL
LOWS IN THE 60S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1234 AM CDT SUN JUN 29 2014

FEW THUNDERSTORMS CONTINUE TO MOVE EAST OVER NORTH CENTRAL
NEBRASKA WITH KONL REPORTING VCTS. LOW LEVEL JET OVER SOUTHWEST
NEBRASKA THROUGH THE EARLY MORNING MAY SPARK SOME ISOLATED
THUNDERSTORMS OVER SOUTHWEST NEBRASKA SOUTH OF INTERSTATE 80.
CLEAR SKIES AND LIGHT WINDS EXPECTED OVER WESTERN NEBRASKA OVER
NIGHT WITH WESTERLY WINDS INCREASING SUNDAY AFTERNOON AND
BECOMING GUSTY. ISOLATED THUNDERSTORMS POSSIBLE OVER WESTERN
NEBRASKA SUNDAY AFTERNOON WITH VFR CEILINGS. HAVE NOT INCLUDED IN
TAFS AT KVTN OR KLBF DUE TO THE ISOLATED NATURE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CLB
SHORT TERM...CLB
LONG TERM...MASEK
AVIATION...POWER
Hazardous weather outlook, Jun 29, 5:19 AM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 AM CDT SUN JUN 29 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-301030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
519 AM CDT SUN JUN 29 2014 /419 AM MDT SUN JUN 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

EAST OF A LINE FROM MAYWOOD TO EWING...THERE IS A THREAT FOR
SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
SEVERE THREATS ALONG WITH HEAVY RAIN. WEST OF THIS LINE...TO A LINE
EXTENDING FROM NORTH PLATTE TO NAPER...THUNDERSTORMS ARE
POSSIBLE...BUT AT THIS TIME...THEY ARE EXPECTED TO REMAIN BELOW
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE TUESDAY...AS WELL AS FRIDAY NIGHT
THROUGH SATURDAY. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LINE FROM MAYWOOD TO
EWING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CLB

In the hours before

Special weather statement, Jun 29, 3:00 AM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 AM CDT SUN JUN 29 2014

NEZ007-010-290830-
BOYD NE-HOLT NE-
300 AM CDT SUN JUN 29 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT AND
SOUTHEASTERN BOYD COUNTIES UNTIL 330 AM CDT...

AT 259 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRISTOW...OR 10 MILES SOUTHEAST OF
SPENCER...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LYNCH...
  MONOWI...
  REDBIRD STATE WILDLIFE MANAGEMENT AREA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BUTTLER

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.